Florida, 2025

Flash Flooding in Florida, June 9, 2025

June 9, 2025 · NWS MOB · 2 events in 1 county or zone

Heavy rain caused flooding in portions of the western Florida panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Heavy rain caused flooding in portions of the western Florida panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 8, 11:49 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 8, 11:49 PM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1249 AM CDT Mon Jun 9 2025

...New Aviation...

.DISCUSSION...
Issued at 217 PM CDT Sun Jun 8 2025

Through Monday Night...

The northeastern flank of an upper level ridge from the western
half of the Gulf to northern Mexico, is beginning to erode and
become suppressed to the southwest as an upper low/upper trof over
the northern and central CONUS begins to amplify and dig
southward. As a result, the active zone of the westerlies aloft we
have been seeing over the past couple days mainly to our north is
now beginning to sink southward which will put the forecast area
in the cross- hairs to see more in the way of active weather as we
open the work week. Forecasters are seeing a train of convective
complexes aligned from central AL, westward across LA to the Red
River Valley of TX/OK. This activity is sinking slight southward
at the base of the evolving long-wave trof. The high resolution
ensembles of the CAMs show a resurgence in convective coverage
during the remainder of the afternoon within a sufficiently warm,
deeply moist, and unstable environment. PWAT's on the order of 1.9
to 2.1" is well above 2 standard deviations above the
climatological means for June 8th. There are indications that an
old meso-scale outflow boundary from convection to the north will
sink southward to the coast late in the afternoon and begin to
stall along the coastal counties tonight. This feature will serve
as a focus for continued convective initiation and there are
concerns we could see repeated storm motions over the same areas
which would favor localized flooding in lower-lying/urban areas
subject to poor drainage. Considering this, the National Centers
have issued a slight risk of excessive rainfall.

SPC has our entire area in a Marginal Risk of severe weather
through tonight. A few severe storms may exhibit bowing segments
with damaging winds being the main threat. A more robust energy
maximum at the base of the upper trof looks to pivot eastward
through the area on Monday. Considering the persistent warm,
moist, unstable environment for this feature to operate on along
with hard to resolve meso-scale outflow boundaries draped over the
area, severe storms Monday is at Slight Risk.

We have seen the latest rip current guidance breaching into low
end high categories along our beaches through early Monday.
Reports from a few beach services are reporting red flags and
thus, we have issued a rip current statement for High Rip Currents
through Monday afternoon. /10

Tuesday Through Sunday...

Deep upper-level troughing over the Great Lakes region begins to
lift northeastward by Tuesday night and into Wednesday as an upper
ridge builds in over the southeast US. Over our local area, the
active and diffluent westerly to northwesterly flow pattern, with
several embedded shortwaves moving through it, will continue
through early Wednesday. Several more rounds of showers and storms
are expected to develop during the Tuesday through Wednesday
morning time-frame as the shortwaves move across the area. Cannot
rule out at least one more MCS that may attempt to develop and
move through, bringing with it the risk for gusty winds. We will
monitor this closely over the coming days with receipt of new hi-
res guidance.

By Thursday and through the remainder of the period, flow aloft
becomes southwesterly as the upper ridge builds to our east and a
southern-stream shortwave trough slowly pushes into the Lower
Mississippi River Valley. The presence of the upper ridge should
bring us back to a more typical summer-time pattern, with
scattered to locally numerous pulse-type storms developing during
the afternoon and dissipating by the evening due to the loss of
daytime heating. However, with the upper trough just to our west,
rain chances may remain a bit higher than what we typically see in
the summer. /96

&&

.AVIATION...
(06Z TAFS)
Issued at 1239 AM CDT Mon Jun 9 2025

A large cluster of thunderstorms continues to increase in coverage
along a stalled boundary just north of I-10 and south of Highway
84, resulting in localized IFR to LIFR visbys and MVFR ceilings.
Gusty winds to 40 knots and small hail will also be possible with
these storms. Overall the coverage of thunderstorms will decrease
Monday morning, before likely returning in the afternoon as a line
of storms moves from west to east across our area. Winds will be
light out of the southwest tonight increasing to around 10 knots
with gusts to around 20 knots on Monday. /22

&&

.MARINE...
Issued at 217 PM CDT Sun Jun 8 2025

Small craft operators heading out into the open Gulf should
exercise caution into Monday due to moderate westerly to
southwesterly winds of 15-20 knots. An increase in coverage of
showers and storms will occur tonight through Thursday and
mariners should be prepared for stronger storms that will bring
higher winds and low visibilities. Mariners should also be aware
that waterspouts are also possible during morning activity near
the coast. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  87  71  90  71  90  74  89 /  70  90  50  70  20  70  20  70
Pensacola   75  87  74  88  75  88  77  88 /  80  90  50  70  30  60  30  70
Destin      77  88  77  89  78  89  79  90 /  80  90  50  70  40  50  40  70
Evergreen   69  87  68  90  69  92  71  92 /  80  90  40  70  20  60  20  70
Waynesboro  67  85  67  88  68  91  70  91 /  70  80  30  60  10  70  20  70
Camden      67  83  66  86  68  89  70  89 /  80  70  30  60  10  60  20  60
Crestview   71  89  69  90  70  92  71  92 /  80  90  40  70  20  70  20  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk through this afternoon for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 8, 8:22 PM CST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
922 PM CDT Sun Jun 8 2025

FLZ203-205-090300-
Okaloosa Inland FL-Santa Rosa Inland FL-
922 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES THROUGH 1000 PM CDT...

At 921 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Riverview, or 15 miles southeast of Brewton,
moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 8710 3099 8694 3088 8666 3079 8664
      3071 8671 3070 8681
TIME...MOT...LOC 0221Z 301DEG 18KT 3091 8694

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 8, 9:06 PM CST, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
1006 PM CDT Sun Jun 8 2025

FLZ205-090345-
Okaloosa Inland FL-
1006 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA COUNTY THROUGH
1045 PM CDT...

At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baker, or 8 miles west of Crestview, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3061 8649 3054 8659 3071 8679 3083 8679
      3089 8674 3078 8644 3069 8643
TIME...MOT...LOC 0306Z 301DEG 18KT 3079 8672

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 8, 10:51 PM CST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
1151 PM CDT Sun Jun 8 2025

FLZ205-090530-
Okaloosa Inland FL-
1151 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA COUNTY THROUGH
1230 AM CDT...

At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Crestview. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3060 8677 3082 8678 3086 8648 3058 8643
TIME...MOT...LOC 0451Z 243DEG 2KT 3072 8664

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Jun 9, 12:44 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
144 AM CDT Mon Jun 9 2025

ALZ053-055-056-059-261-262-FLZ201-203-090745-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Mobile Inland AL-Escambia Inland FL-Santa Rosa Inland FL-
144 AM CDT Mon Jun 9 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MONROE...
NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN...ESCAMBIA...SOUTH CENTRAL
CLARKE...SOUTHWESTERN CONECUH...NORTHWESTERN SANTA ROSA AND NORTH
CENTRAL ESCAMBIA COUNTIES THROUGH 245 AM CDT...

At 143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of I65 And AL 113 to 14 miles
northwest of McCullough to 4 miles northeast of Chunchula. Movement
was east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Atmore, Brewton, Century, Flomaton, Chunchula, Stockton, McCullough,
East Brewton, Axis, Mount Vernon, Jay, Pollard, Riverview, I65 And CR
1, I65 And AL 113, I65 And AL 21, Movico, and Poarch Creek
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3086 8739 3102 8744 3102 8779 3090 8802
      3091 8829 3117 8799 3116 8794 3121 8795
      3130 8785 3130 8733 3123 8699 3084 8703
TIME...MOT...LOC 0643Z 264DEG 14KT 3127 8733 3126 8774 3097 8815

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Jun 9, 1:46 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 AM CDT Mon Jun 9 2025

ALZ059-262-FLZ201-203-090845-
Baldwin Inland AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
246 AM CDT Mon Jun 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BALDWIN...
ESCAMBIA...NORTHERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES
THROUGH 345 AM CDT...

At 246 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from I65 And AL 113 to 5 miles west of Atmore.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Atmore, Brewton, Century, Flomaton, McCullough, East Brewton, Jay,
Pollard, Riverview, Bratt, I65 And CR 1, I65 And AL 113, I65 And AL
21, and Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8676 3100 8679 3085 8680 3083 8737
      3093 8784 3126 8748 3125 8677 3120 8677
      3119 8672
TIME...MOT...LOC 0746Z 272DEG 22KT 3121 8733 3101 8758

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP

The radar

The Mobile radar (KMOB), 113 km away, was scanning. The volume nearest the first event began at 08:01 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Santa Rosa

When
June 9, 2:00 AM CST to 4:00 AM CST
Where
Santa Rosa County, 0.81 mi ESE of Mt Carmel to 0.96 mi SSW of Mt Carmel
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.974, -87.108

Santa Rosa County reports a road closure of SR-89 between Pine Level Church Rd and Chumuckla Highway near Jay due to flooding. No injuries have been reported.

Flash Flood, Santa Rosa

When
June 9, 2:00 AM CST to 4:00 AM CST
Where
Santa Rosa County, 0.81 mi ESE of Mt Carmel to 0.96 mi SSW of Mt Carmel
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.974, -87.108

Flooding reported at several points east of Jay, including intersections of Dobson and Morristown Rds.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275980, 1275981.